MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M0061921230
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a transuretheral ureteroscope laser lithotripsy procedure using a polaris ultra stent, it was noticed during preparation that the stent was broken into two pieces along the shaft.Another of the same stent was used to successfully complete the procedure.No patient complications were reported.The condition of the patient at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of stent shaft break.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of stent shaft break.Block h11: the polaris ultra ureteral stent has not been returned.However, there is one picture attached that shows one polaris ultra stent with the shaft detached, moreover, their suture and positioner are not visible.The reported event of stent shaft break was confirmed.It is possible to conclude that this issue could be caused by operational factors, the retrieval line may be removed before placement at the physician's discretion.If the retrieval line is removed using excess force, the stent can get detached during the preparation affecting the performance of the device.Therefore, all compiled information on this investigation determines that the most probable cause is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on the event.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Imdrf device code a0401 captures the reportable event of stent shaft break.The polaris ultra ureteral stent was returned for analysis.During visual and media inspection, the stent shaft was detached, and the suture hole was torn.Additionally, the suture and positioner were not returned.One photo attached showed that the stent shaft was detached.No other problems with the device were noted.The reported event of stent shaft break was confirmed.The device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.It is possible to conclude that this problem could be caused by operational factors, the retrieval line may be removed before placement at the physician's discretion.If the retrieval line is removed using excess force, the stent can get detached and torn during the preparation affecting the performance of the device.Therefore, all compiled information on this investigation determines that the most probable cause is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19962754
Report Number2124215-2024-49669
Device Sequence Number8731975
Product Code FAD
UDI-Device Identifier08714729124320
UDI-Public08714729124320
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0061921230
Device Catalogue Number192-123
Device Lot Number0032938113
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Supplement Date Received by Manufacturer08/22/2024
10/16/2024
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date09/16/2024
11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown